caret icon Back to all discussions

Humira and face rashes

I have been on Humira since March 2021. I am doing incredibly well but have developed the most distressing rashes on my face that seem to appear and disappear...sometimes itchy, sometimes not. Has anyone dealt with this? I would welcome feedback related to treating the rash. My doctor has put me on 1000g erythromycin and an antihistamine but it is having no effect at all.

  1. hi there, it's great to hear the Humira meds are treating you well, in general. I am not a doctor and can't determine here exactly the cause of this, but you may be interested in the experience of David - he writes about his experience with Humira and the rashes (https://rheumatoidarthritis.net/living/humira-injection-site-reaction). Everyone's experience is a little different but that might help add another perspective that can be helpful. - Reggie, RheumatoidArthritis.net Team Member

    1. Hi . On top of the excellent information from Reggie, I want to stress the importance of getting proper diagnostics as there can be multiple potential causes for rashes. For example: my wife, Kelly Mack (a contributor here), developed a troubling (eventually infected) skin condition which a dermatologist diagnosed (after other doctors could not) as a rare form of psoriasis, which is also an autoimmune condition. Lupus, another autoimmune condition, is also characterized by a facial rash as a common symptom. Other skin conditions can also occur with RA (see: https://rheumatoidarthritis.net/living/skin-issues-associated-ra). And, of course, many RA medications have skin reactions as potential side effects. I mention all of this to illustrate the need to speak with your medical team and potentially experts. Hoping you get some answers soon. Please feel free, if you like, to keep us posted on how you are doing. Best, Richard (RheumatoidArthritis.net Team)

      or create an account to reply.